Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 98, NWS Wakefield, VA

June 10, 2011Camden County, Pasquotank County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 10, 2011, 7:13 PM EDT for Camden County, Pasquotank County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 7:13 PM EDT (23:13 UTC)
Expired
Jun 10, 2011, 8:00 PM EDT
In force
47 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Camden County, NC, Pasquotank County, NC

The radar

The Norfolk radar (KAKQ), 81 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS51 KAKQ 102313
SVRAKQ
NCC029-139-110000-
/O.NEW.KAKQ.SV.W.0098.110610T2313Z-110611T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
  NORTHWESTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 800 PM EDT

* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH
  MILLS TO 7 MILES EAST OF HOBBSVILLE...AND MOVING NORTH AT 5 MPH.

* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
  CAMDEN AND NORTHWESTERN PASQUOTANK COUNTIES...INCLUDING THE
  FOLLOWING LOCATIONS LYNCHS CORNER AND HORSESHOE.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3636 7645 3640 7647 3655 7647 3655 7631
      3654 7630 3636 7635
TIME...MOT...LOC 2312Z 188DEG 3KT 3647 7631 3639 7648
WIND...HAIL <50MPH 1.00IN

$$

MMONTE
1 follow-up statement
222 
WWUS51 KAKQ 110000
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
800 PM EDT FRI JUN 10 2011

NCC029-139-110008-
/O.EXP.KAKQ.SV.W.0098.000000T0000Z-110611T0000Z/
PASQUOTANK NC-CAMDEN NC-
800 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMDEN AND
NORTHWESTERN PASQUOTANK COUNTIES WILL EXPIRE AT 800 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY FROM HAIL OR DAMAGING WINDS.  HOWEVER HEAVY RAIN AND 
DANGEROUS CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 3636 7645 3640 7647 3655 7647 3655 7631
      3654 7630 3636 7635
TIME...MOT...LOC 2358Z 188DEG 3KT 3651 7630 3643 7647

$$

MMONTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:06 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 10, 7:06 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
706 PM EDT FRI JUN 10 2011

.SYNOPSIS...
A BROAD UPPER RIDGE OVER THE EASTERN UNITED STATES WILL CONTINUE
TO WEAKEN TONIGHT AND SATURDAY. A COLD FRONT WILL PUSH THROUGH
THE AREA SUNDAY AND SUNDAY NIGHT...WITH HIGH PRESSURE BUILDING IN
FOR THE BEGINNING OF THE WORK WEEK. THE HIGH WILL SETTLE ACROSS
THE MID ATLANTIC STATES THROUGH MIDWEEK...BRINGING DRIER AND
COOLER CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A SHORTWAVE DISTURBANCE IS BEING SQUEEZED BETWEEN HIGH PRESSURE
OFF THE COAST AND UPPER LOW PRESSURE IN THE GREAT LAKES REGION.
THE PRESENCE OF A WEAK SURFACE BOUNDARY AND UNSTABLE CONDITIONS
HAS ALLOWED SCATTERED THUNDERSTORMS TO DEVELOP THIS EVENING. LIGHT
FLOW THROUGHOUT THE ATMOSPHERIC PROFILE HAS RESULTED IN SLOW
MOVING STORMS WITH SOME AREAS IN VIRGINIA BEACH AND NEWPORT NEWS
RECEIVING OVER ONE INCH OF RAINFALL IN A SHORT TIME. HAIL HAS ALSO
BEEN A SECONDARY IMPACT WITH DIAMETERS RANGING ANYWHERE FROM PEA
SIZE TO ONE INCH. SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO
DIMINISH LATE THIS EVENING AS THE MID-LEVELS OF THE ATMOSPHERE
STABILIZE AND THE WEAK SURFACE BOUNDARY BECOMES MORE DIFFUSE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UPPER LEVEL PATTERN OVER THE EASTERN CONUS CONTINUES TO WEAKEN
EACH DAY...EVENTUALLY ENOUGH FOR A COLD FRONT TO DROP SOUTHWARD
THROUGH THE AREA ON SUNDAY. WITH COOLER AIR ALOFT...INSTABILITY
WILL BE PRESENT BOTH SAT AND SUNDAY...ESPECIALLY DURING PEAK
HEATING TIMES. WILL FOCUS HIGHEST POPS SAT AFTN/EVENING OVER THE NORTH CLOSEST
TO SFC FRONT TO THE NORTH (AND WHERE LOW LEVEL CONVERGENCE IS
GREATEST). ON SUNDAY...ALL AREAS SHOULD HAVE A CHC FOR TSTMS WITH
THE FRONT ITSELF...EARLIEST IN THE N/NW...AND LATEST ACRS FAR SE
VA/NE NC. POPS LINGER THE LONGEST ACRS THE SE ZONES SUNDAY
EVENING/NIGHT. HIGH TEMPS BOTH DAYS GENERALLY IN THE UPPER 80S FAR
NORTH AND THE ERN SHORE TO THE LOWER 90S ELSEWHERE. SEVERE THREAT
WILL NOT BE ALL THAT GREAT AS SHEAR IS FAIRLY WEAK (ESPECIALLY ON
SAT). STILL...ISOLATED PULSE SEVERE A POSSIBILITY WITH HAIL/WIND
THREAT...ALONG WITH HEAVY RAIN.

MONDAY...GFS/NAM/ECMWF ALL FAIRLY SIMILAR WITH A PATTERN SHIFT TO
AN UPPER LOW OVER THE ERN GREAT LAKES AND INTO NEW ENGLAND. THIS
SHOULD BE STRONG ENOUGH TO DRIVE A SFC COLD FRONT THROUGH THE
ENTIRE CWA. HAVE LINGERED A 20% CHC TSTMS IN NC THROUGH
12Z...WITH DRY FCST ELSEWHERE. PARTLY TO MOSTLY SUNNY SKIES AND
MUCH COOLER/LESS HUMID CONDITIONS LOOK TO PREVAIL...HIGHS LOOK TO
RANGE FROM AROUND 80 NORTH TO THE MID 80S FAR SOUTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD BEGINS WITH UPPER LEVEL LOW PRESSURE OVER NEW
ENGLAND...WITH UPPER LEVEL TROUGH EXTENDING DOWN THE EASTERN
SEABOARD. THIS SHOULD ALLOW FOR DRY WX AND COOLER TEMPERATURES
(NR/JUST BELOW CLIMO) UNDER NW FLOW REGIME THROUGH MIDWEEK. HIGHS
GENERALLY IN THE LOW TO MID 80S...ERY MORNING LOWS GENERALLY IN THE
50S TO LOW 60S COASTAL ZONES.

BY THURSDAY/FRIDAY...UPPER LOW LOOKS TO BE SHUNTED OFFSHORE BY THE
NEXT UPPER SHORTWAVE TROUGH ARRIVING INTO THE NORTHERN PLAINS/UPPER
GREAT LAKES. AHEAD OF THIS SYSTEM...PREFERRED ECMWF SOLN SHOWS SFC
HIGH PRESSURE OVER THE REGION PUSHING OFFSHORE...AS H5 HEIGHTS
REBOUND OVER THE EASTERN US. THIS SHOULD PORTEND TO INCREASED
MOISTURE/RH VALUES...AND TEMPERATURES BUILDING BACK TO (AND LIKELY
PUSHING ABOVE) NORMAL VALUES FOR THE LATTER HALF OF NEXT WEEK. THIS
SHOULD ALLOW FOR BETTER SUPPORT FOR MORE (PRIMARILY DIURNALLY BASED)
SHRA/TSRA OPPORTUNITIES THU NGT AND FRIDAY NIGHT. HIGH TEMPERATURES
LOOK TO CLIMB BACK INTO THE MID 80S TO LOWER 90S DURING THIS
PERIOD...WITH EARLY MORNING LOWS FALLING BACK INTO THE 60S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH
AT LEAST 11/0600Z. TERMINALS KORF AND KPHF WILL EXPERIENCE PERIODS
OF REDUCED VIS AND CIGS FROM HEAVY THUNDERSTORM RAINFALL...
INCLUDING BRIEF ERRATIC AND GUSTY WINDS. VERY SMALL HAIL IS ALSO
POSSIBLE BUT WOULD BE VERY LOCALIZED SO HAVE LEFT OUT MENTION IN
THE TAFS. KECG WILL ALSO BE IMPACTED BY NEARBY THUNDERSTORMS WITH
SIMILAR CONDITIONS TO KORF/KPHF POSSIBLE. ANOTHER ROUND OF
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
SATURDAY...WITH SIMILAR CONDITIONS OF HEAVY RAINFALL...SMALL HAIL
AND GUSTY ERRATIC WINDS.

&&

.MARINE...
WINDS/WAVES TO REMAIN SUB-SCA THROUGH THE NEAR-TERM PERIOD. LATE
AFTERNOON/EVENING CONVECTION WILL BE THE MAIN WEATHER IMPACT THIS
AFTN/EVENING AND AGAIN SATURDAY. SHOULD BE ABLE TO HANDLE ANY TSRA
WITH SMW/MWS. GUSTY AND SOMEWHAT ERRATIC WINDS WILL BE POSSIBLE IN
VICINITY OF SHOWERS. OTHERWISE...ONSHORE FLOW WILL DEVELOP LATE
THIS EVENING/EARLY SATURDAY AS PRE-FRONTAL WINDS BECOME MORE
SOUTHERLY AHEAD OF AN APPROACHING SURFACE COLD FRONT DROPPING INTO
THE REGION FROM THE NW. WINDS SHIFT TO THE N-NW 10-15 KT AFTER THE
FRONTAL PASSAGE ON SUNDAY NIGHT/EARLY MONDAY. EXPECT A FEW GUSTS TO
SCA WILL BE POSSIBLE SUNDAY MORNING/AFTN...ESPECIALLY WITH
CHANNELING EFFECTS IN S CHES BAY. WINDS VEER AROUND TO THE N-NW
BEHIND THE FRONT SUNDAY EVENING (AGAIN...MAINLY SUB-SCA) W/NORTH WNDS
AND BENIGN BOATING CONDITIONS MONDAY PERSISTING THROUGH MID WEEK
DUE TO HIGH PRESSURE BUILDING ACROSS THE AREA. HIGH PRESSURE WILL
SLIDE OFFSHORE BY THU/FRI W/WIND ORIENTATION EXPECTED TO VEER
AROUND TO S-SE DURING THIS PERIOD.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT SATURDAY FOR NCZ017-102.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ084-090-
     091-093>098.
     AIR QUALITY ALERT UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR VAZ063-
     070-071-080>083.
MARINE...NONE.

&&

SYNOPSIS...LKB
NEAR TERM...BMD
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...BMD
MARINE...BMD
Hazardous weather outlook, Jun 10, 3:19 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT FRI JUN 10 2011

MDZ025-NCZ012>016-030>032-VAZ048-049-060>062-064>069-072>079-085>089-
092-099-100-111930-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA-
319 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY
WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

MDZ021>024-VAZ063-070-071-080>084-090-091-093>098-111930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD-
HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
319 PM EDT FRI JUN 10 2011

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING
HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

NCZ017-102-111930-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
319 PM EDT FRI JUN 10 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING
HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND
SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-111930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
319 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

In the hours before

Local storm report, Jun 10, 6:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
639 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     PUBLIC LANDING          38.16N  75.29W
06/10/2011                   WORCESTER          MD   FIRE DEPT/RESCUE

            TWO UTILITY POLES DOWNED

0355 PM     TSTM WND DMG     2 N DISPUTANTA          37.15N  77.23W
06/10/2011                   PRINCE GEORGE      VA   NWS EMPLOYEE

            TREES DOWN ON POWER LINES

0526 PM     HAIL             LANGLEY AFB             37.09N  76.37W
06/10/2011  M0.75 INCH       CITY OF HAMPTON    VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1100101 AKQ1100102 AKQ1100103

DAP
Local storm report, Jun 10, 6:42 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
642 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     3 WNW ROXOBEL           36.22N 77.29W
06/10/2011                   NORTHAMPTON        NC   EMERGENCY MNGR

            TREE DOWN ACROSS THE ROAD.

&&

WSAMMLER
Special weather statement, Jun 10, 6:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 PM EDT FRI JUN 10 2011

NCZ012>014-030-VAZ092-096-097-102345-
BERTIE NC-CHESAPEAKE VA-GATES NC-HERTFORD NC-NORTHAMPTON
NC-SOUTHAMPTON VA-SUFFOLK VA-
643 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS OVER INTERIOR SOUTHEAST VIRGINIA AND
INTERIOR NORTHEAST NORTH CAROLINA...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOLLAND TO 15 MILES WEST OF LEWISTON
WOODVILLE...OR FROM HOLLAND TO 12 MILES NORTHEAST OF TARBORO...MOVING
EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HOLLAND
AROUND 655 PM EDT...WINTON AROUND 735 PM EDT...LEWISTON WOODVILLE
AROUND 745 PM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLY LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3605 7732 3607 7734 3609 7731 3611 7724
      3615 7727 3616 7731 3618 7732 3624 7724
      3642 7712 3670 7682 3669 7647 3642 7674
      3624 7686 3600 7721

WSAMMLER
Local storm report, Jun 10, 6:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
648 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             5 NNE SUNBURY           36.50N 76.57W
06/10/2011  E1.00 INCH       GATES              NC   PUBLIC

            TIME IS RADAR ESTIMATED...NICKEL TO QUARTER SIZE HAIL

&&

MMONTE
Special weather statement, Jun 10, 6:57 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT FRI JUN 10 2011

MDZ021-022-102330-
DORCHESTER MD-WICOMICO MD-
657 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN DORCHESTER COUNTY...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SHARPTOWN TO SHARPTOWN...OR FROM 9 MILES
EAST OF HURLOCK TO 6 MILES SOUTHEAST OF HURLOCK...MOVING EAST AT 10
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...SHARPTOWN AROUND 720 PM
EDT.

WIND GUSTS TO 40 MPH...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF
WATER ON ROADWAYS.

LAT...LON 3850 7570 3851 7578 3860 7589 3865 7571
      3864 7570

WSAMMLER
Special weather statement, Jun 10, 7:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 PM EDT FRI JUN 10 2011

MDZ022-024-025-110000-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
700 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM MOVING ACROSS WORCESTER COUNTY...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 13 MILES SOUTHEAST OF FRUITLAND...MOVING
SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SNOW HILL
AT 715 PM EDT...MOUNT WESLEY AT 730 PM
EDT...CEDARTOWN...AND...BOXIRON AT 740 PM EDT...AND PUBLIC LANDING
AT 750 PM EDT.

WIND GUSTS TO 40 MPH...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON ROADWAYS.

LAT...LON 3822 7518 3820 7518 3823 7522 3820 7525
      3815 7524 3815 7528 3809 7529 3805 7527
      3807 7528 3806 7531 3824 7557 3830 7544
      3824 7516

WSAMMLER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:00 PM EDTSpecial Weather StatementAKQBertie60 min
Jun 10, 4:25 PM EDTSpecial Weather StatementAKQNorthampton65 min
Jun 10, 4:26 PM EDTSpecial Weather StatementAKQGates64 min
Jun 10, 5:44 PM EDTSpecial Weather StatementAKQHertford61 min
Jun 10, 5:53 PM EDTSpecial Weather StatementAKQNorthampton52 min
Jun 10, 6:06 PM EDTSevere Thunderstorm WarningAKQBertie, Hertford, Northampton24 min
Jun 10, 6:27 PM EDTSpecial Weather StatementAKQCamden63 min
Jun 10, 6:36 PM EDTSevere Thunderstorm WarningAKQCamden, Gates39 min
Jun 10, 6:43 PM EDTSpecial Weather StatementAKQHertford62 min
Jun 10, 6:51 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck24 min
Jun 10, 7:25 PM EDTSpecial Weather StatementAKQCamden, Chowan, Currituck65 min
Jun 10, 7:40 PM EDTSpecial Weather StatementAKQBertie65 min
Jun 10, 7:52 PM EDTAreal Flood AdvisoryAKQCamden, Currituck, Pasquotank83 min
Jun 10, 7:55 PM EDTSpecial Weather StatementAKQWarren65 min
Jun 10, 7:57 PM EDTSpecial Weather StatementAKQWarren63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.